Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 1:18 PM PDT for San Bernardino County, California. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2007, 1:18 PM PDT (20:18 UTC)
- Expired
- Sep 1, 2007, 5:15 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:02 PM PDT | FLASH FLOOD | Yucca Valley, CA | .50 INCHES OF RAIN IN 15 MINUTES. ROADS IMPASSABLE AND WASHES FILLING. |
| Sep 1, 2:03 PM PDT | FLASH FLOOD | Forest Falls, CA | FLASH FLOOD IN PROGRESS AT MT HOME JUST S OF FOREST FALLS. |
| Sep 1, 2:20 PM PDT | FLASH FLOOD | Wrightwood, CA | FLASH FLOOD IN PROGRESS AT LONE PINE AND SHEEP CREEK WASH |
| Sep 1, 3:05 PM PDT | FLASH FLOOD | Yucca Valley, CA | AT LEAST ONE AND THREE TENTHS OF RAINFALL FROM 145 PM THROUGH 305 PM. NORTH-SOUTH STREETS WITH ONE TO ONE AND A HALF FEET OF FLOOD WATER RUNNING DOWN THEM. |
| Sep 1, 3:45 PM PDT | FLASH FLOOD | Yucca Valley, CA | STORM TOTAL OF 1.94 INCHES IN THE PAST THREE HOURS. WIDESPREAD FLOODING IN THE AREA. |
| Sep 1, 4:00 PM PDT | FLASH FLOOD | Yucca Valley, CA | FLOOD WATER AND FILLED WITH DEBRIS CROSSING STATE ROUTE 62 IN SEVERAL PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 012020
FFWSGX
CAC071-020015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PDT SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...VICTORVILLE...HESPERIA...APPLE
VALLEY...ONYX PEAK...BIG BEAR
* UNTIL 515 PM PDT
* AT 112 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORO
GRANDE...LUCERNE VALLEY...JOHNSON VALLEY AND CAJON SUMMIT.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH
THESE STORMS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND
KILL PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
3418 11647 3413 11662 3406 11663 3405 11698
3420 11712 3431 11747
TIME...MOT...LOC 2018Z 180DEG 0KT 3430 11694
$$
ECC2 follow-up statements
000
WGUS76 KSGX 012139
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 PM PDT SAT SEP 1 2007
CAC071-020015-
SAN BERNARDINO CA-
234 PM PDT SAT SEP 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VICTORVILLE...ONYX PEAK...FOREST FALLS...AND WRIGHTWOOD.
FLASH FLOODING HAS BEEN REPORTED IN THE MOUNTAIN HOME AREA SOUTH OF
FOREST FALLS...IN FOREST FALLS AS WELL AS IN THE WRIGHTWOOD AREA.
RAINFALL IN EXCESS OF AN INCH IN AN HOUR HAS FALLEN IN THESE AREAS.
BURN AREAS CAN ALSO EXPECT SIGNIFICANT DEBRIS FLOWS AND FLASH
FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
3418 11647 3413 11662 3406 11663 3405 11698
3420 11712 3431 11747
TIME...MOT...LOC 2134Z 180DEG 0KT 3430 11694
$$
ECC000
WGUS76 KSGX 020025
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 PM PDT SAT SEP 1 2007
CAC071-020035-
SAN BERNARDINO CA-
525 PM PDT SAT SEP 1 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN SAN
BERNARDINO COUNTY...
LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
3418 11647 3413 11662 3406 11663 3405 11698
3420 11712 3431 11747
TIME...MOT...LOC 2139Z 180DEG 0KT 3430 11694
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:00 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 1, 9:00 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SAT SEP 1 2007 .SYNOPSIS... HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS EXPECTED FOR THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE 12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING SHOWERS AND/OR TSTORMS. && .AVIATION... 011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND 30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP. THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR INLAND AREAS...SEE LAXNPWSGX. && PUBLIC...MM AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1025 AM PDT SAT SEP 1 2007 CAZ042-020100- ORANGE COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-020100- SAN DIEGO COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-020100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-020100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-020100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ECC/MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:16 PM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Sep 1, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 40 hr |
| Sep 1, 10:15 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Sep 1, 12:52 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 4 hr |
| Sep 1, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Sep 1, 2:45 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
| Sep 1, 3:07 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.